question-icon

I had constipation for the last week. It is gone

default
Posted on Sun, 18 Nov 2018
Question: I had constipation for the last week. It is gone now, but I’m still having heartburn and sharp, sort of pinching abdominal pain in lower right quadrant. I took Pepto Bismol and have been taking a multivitamin with iron recently so I think that may be why my stool is dark, but I’m worried if it might be blood given the pain. I have been taking Sudafed and aspirin more or less daily for a while.

Also, yesterday I took my medication Forfivo late (450mg Wellbutrin at 5:00 PM ) and I took it around 7:00 AM today. Should I make an appointment with my doctor or go to the ER?
doctor
Answered by Dr. Aaron Branch (47 minutes later)
Brief Answer:
Probably make an appointment with your doctor.

Detailed Answer:
It doesn't sound like you need to go to the ER, but let me ask a few questions to make sure. How long have you had the pain in the right lower quadrant? Is the pain constant or does it come and go? Have you had the heartburn for a long time? how long have you been taking the iron supplement? How is your appetite?
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aaron Branch (1 hour later)
The right lower quadrant pain began when I became constipated about a week ago. It comes and goes. My appetite is normal. The iron supplement, less than a week. The heartburn is mild and comes and goes for the last few months.
doctor
Answered by Dr. Aaron Branch (11 hours later)
Brief Answer:
Everything sounds fine.

Detailed Answer:
Assuming your stools turned dark after you started the iron supplement, and they are not black and sticky, this would be normal and nothing you need to go to the ER about. The right lower quadrant pain concerned me for appendicitis, but with appendicitis it would not come and go for a week as in your case.

It doesn't sound like you have blood in your stool to me, but when you see your doctor they might check a hemoccult for blood in your stool or check your blood for anemia. But I would expect that everything would be normal.

I hope that answers your question, please let me know if you have any other questions or concerns, I'd be glad to help. Whenever you're satisfied, please don't forget to rate the answer and close the discussion. Thank you!
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 917 Questions

premium_optimized

The User accepted the expert's answer

Share on
I had constipation for the last week. It is gone

Brief Answer: Probably make an appointment with your doctor. Detailed Answer: It doesn't sound like you need to go to the ER, but let me ask a few questions to make sure. How long have you had the pain in the right lower quadrant? Is the pain constant or does it come and go? Have you had the heartburn for a long time? how long have you been taking the iron supplement? How is your appetite?